Alert archive / Florida / Tornado Warnings in 2022

Tornado Warning 24, NWS Tampa Bay, FL

September 27, 2022Charlotte County, Lee County, Florida

NWS Tampa Bay, FL issued this tornado warning at Sep 27, 2022, 9:49 PM EDT for Charlotte County, Lee County, Florida. It was in force for 5 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2022, 9:49 PM EDT (01:49 UTC)
Expired
Sep 27, 2022, 9:54 PM EDT
In force
5 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Charlotte County, FL, Lee County, FL

The radar

The Tampa radar (KTBW), 128 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 27, 5:14 PM EDTTornado WatchSPC12 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 1.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2022-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2022-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

096 
WFUS52 KTBW 280149
TORTBW
FLC015-071-280215-
/O.NEW.KTBW.TO.W.0024.220928T0149Z-220928T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
949 PM EDT Tue Sep 27 2022

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  South central Charlotte County in southwestern Florida...
  Northeastern Lee County in southwestern Florida...

* Until 1015 PM EDT.
    
* At 948 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Olga, or 8 miles northwest of Lehigh Acres, moving
  west at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Buckingham around 1005 PM EDT.
  Fort Myers around 1015 PM EDT.

Other locations impacted by this tornadic thunderstorm include Tice,
Fort Myers Shores, Suncoast Estates and North Fort Myers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 2676 8163 2665 8167 2664 8189 2678 8185
TIME...MOT...LOC 0148Z 093DEG 20KT 2671 8169 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

TBW
1 follow-up statement
393 
WWUS52 KTBW 280154
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
954 PM EDT Tue Sep 27 2022

FLC015-071-280203-
/O.CAN.KTBW.TO.W.0024.000000T0000Z-220928T0215Z/
Charlotte FL-Lee FL-
954 PM EDT Tue Sep 27 2022

...THE TORNADO WARNING FOR SOUTH CENTRAL CHARLOTTE AND NORTHEASTERN
LEE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 AM EDT for southwestern
Florida. A Tornado Watch also remains in effect until 500 AM EDT for
southwestern Florida.

LAT...LON 2676 8163 2665 8167 2664 8189 2678 8185
TIME...MOT...LOC 0153Z 093DEG 20KT 2671 8173 

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Sep 27, 7:26 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Sep 27, 7:26 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
726 PM EDT Tue Sep 27 2022

...New AVIATION...

.DISCUSSION...
Issued at 305 PM EDT Tue Sep 27 2022

Hurricane Ian continues to lift north over the southeastern Gulf
of Mexico. Outer rainbands continue to bring showers and a few
embedded storms across much of the area this afternoon. Ian will
continue to lift north, then turn more NE as it parallels the
western FL coastline, with rainbands continuing to spread
northward over the area through the night. Impacts will begin to
be felt starting during the overnight hours, with impacts
continuing through Thursday and improving Friday. Please see the
HTI and TCV products for specifics, and continue to stay advised
of the latest forecasts for Ian. Rush to completion any
preparedness activities.

&&

.AVIATION...
(00Z TAFS)
Issued at 725 PM EDT Tue Sep 27 2022

Outer bands from Ian continue to impact area terminals, with
deteriorating conditions expected through the forecast period
areawide.

&&

.MARINE...
Issued at 305 PM EDT Tue Sep 27 2022

Conditions will be deteriorating through the period as Hurricane
Ian impacts the waters. Mariners should continue to stay advised
of the latest forecasts for Ian and rush to completion any
preparedness activities.

&&

.FIRE WEATHER...
Issued at 305 PM EDT Tue Sep 27 2022

No concerns as moisture and ground saturation remains high.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  75  80  75  82 /  90 100  90  80
FMY  75  85  79  85 / 100 100  90  70
GIF  74  82  75  83 /  90 100  90  90
SRQ  73  81  74  82 /  90 100  90  80
BKV  72  78  71  79 /  80 100  90  80
SPG  75  79  75  79 /  90 100  90  80

&&

Sea Breeze Thunderstorm Regime For Wednesday: 7
Sea Breeze Thunderstorm Regime For Thursday: 7

For additional information on sea breeze regimes, go to:
     https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through late Thursday night for Coastal Charlotte-
     Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
     Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
     Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
     Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
     Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
     Pinellas-Polk-Sumter.

     Tropical Storm Warning for Coastal Citrus-Coastal Hernando-
     Coastal Levy-Coastal Pasco-Inland Citrus-Inland Hernando-
     Inland Levy-Inland Pasco-Sumter.

     Hurricane Warning for Coastal Charlotte-Coastal Hillsborough-
     Coastal Lee-Coastal Manatee-Coastal Sarasota-DeSoto-Hardee-
     Highlands-Inland Charlotte-Inland Hillsborough-Inland Lee-
     Inland Manatee-Inland Sarasota-Pinellas-Polk.

     Storm Surge Warning for Coastal Charlotte-Coastal Citrus-Coastal
     Hernando-Coastal Hillsborough-Coastal Lee-Coastal Levy-
     Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland Lee-
     Pinellas.

Gulf waters...Tropical Storm Warning for Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Waters from Tarpon Springs to
     Suwannee River FL out 20 to 60 NM.

     Hurricane Warning for Charlotte Harbor and Pine Island Sound-
     Coastal waters from Bonita Beach to Englewood FL out 20 NM-
     Coastal waters from Englewood to Tarpon Springs FL out 20
     NM-Tampa Bay waters-Waters from Bonita Beach to Englewood
     FL out 20 to 60 NM-Waters from Englewood to Tarpon Springs
     FL out 20 to 60 NM.

&&

AVIATION...Flannery
PREVIOUS DISCUSSION...Hubbard

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 9:35 PM EDTTornado WarningTBWCharlotte, Lee10 min
Sep 28, 9:51 AM EDTRiver Flood WarningTBWCitrus21 days
Sep 28, 10:46 AM EDTExtreme Wind WarningTBWLee119 min
Sep 28, 11:38 AM EDTTornado WarningTBWDeSoto, Hardee, Highlands37 min
Sep 28, 12:03 PM EDTExtreme Wind WarningTBWCharlotte, Sarasota117 min
Sep 28, 3:03 PM EDTExtreme Wind WarningTBWCharlotte, DeSoto, Lee, Manatee, Sarasota3 hr
Sep 28, 3:15 PM EDTFlash Flood WarningTBWCharlotte, Manatee, Sarasota4 hr
Sep 28, 5:27 PM EDTExtreme Wind WarningTBWCharlotte, DeSoto, Hardee, Highlands, Lee, Manatee and 1 more2 hr
Sep 28, 5:52 PM EDTFlash Flood WarningTBWCharlotte, DeSoto, Hardee, Highlands, Lee, Manatee and 1 more3 hr
Sep 28, 7:29 PM EDTExtreme Wind WarningTBWCharlotte, DeSoto, Hardee, Highlands, Polk2 hr
Sep 28, 7:47 PM EDTFlash Flood Warning EmergencyCatastrophic damage threatTBWCharlotte, DeSoto, Hardee, Highlands, Manatee, Sarasota3 hr

Nearby

Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.